Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


end of madness, WHO HOOO!! NO REPLY NEEDED
Jun 12, 2005

dear dr Bob, ANOTHER NEGATIVE ELISA ,HIV1/2 thank you for being here, you have never replied to my emails, but just reading the boards was THE GREATEST HELP I COULD HOPE SO.. For all worried people: PLEASE BE PROACTIVE, NOT REACTIVE. PLEASE BE LOGICAL, NOT EMOTIONAL. PLEASE THINK,, PLEASE LISTEN, PLEASE BE BRAVE, BE SAFE . A Song by my favourite band DURAN DURAN called "what happens tomorrow" could also help ( i heard it a hundred times in a week ) : I quote : "child don^t you worry, its enough you are going through in such a hurry.. brings you down, you miss you temper ... and concludes: " cause nobody knows, for what could happen tomorrow.....IT WILL BE ALRIGHT AT THE END".( HEAR THIS THE LOUDEST POSSIBLE ) My friends, i am sorry for being so emotional and also for my English, ( i am posting this from Athens , Greece).. but I try to cope with my feelings ... I Have not passed yet the 3 months milestone BUT GOD I FEEL GOOD!!! Dr BOb, you shouldnt thank me for my donation.. IT IS A DUTY FOR THOSE IN NEED

I conclude with my first of 8 emails to Dr BOB to see the difference between the 20th of May and TODAY ..

DO A FAVOUR TO YOURSELVES: DONT FEEL GUILTY. JUST BE SAFE...

EMAIL SENT TO DR BOB ON THE 20TH OF MAY

dear dr Bob, I can very well understand that you may receive a great lot of messages everyday but I really need an opinion from an hiv expert like yourself. I am a bisexual male, and had unprotected oral with 2 couples (me giving and receiving with a male- and receiving from the female no ejaculation in either case).We also used some sex toys which were new and not used before . the toys have not been used by both males, just me. This happened at 25st of January, 6 of February and 4th of April. I had been twice checked for HIV, HepB,C and A on the 3rd of March and on the 12th of May. (Elisas, all negative). I have not been through a full liver function test (the cost was very high for my pocket). I understand that as far as the January and February session i can feel happy about the recent test (13 and 15 week ). The reason i dont feel happy is that from the beginning of April (before the last session) I am experiencing some persisting skin rashes on both hands. The are flat, not itching, not painful.They look as a soft kind of palmar erythema from pictures i saw in various sites (redness in the bottom of both hands, mostly on the on side). I have visited twice a dermatologist hospital three weeks ago and yesterday. First time they said "its nothing, put some cortisone on and you will be ok in 10 days". I did so but rash remained. i did not continue the therapy after the 10th day. On Friday i visited them again, they showed sort of worried that these rashes remain and put my hands under a light to see clearly. Also they have applied some glass on the rashes to see if the redness is fading when pressure is applied as it did. These rashes are killing me! The dermatologist asked me a lot of questions about my sex life, told them about the tests and said that the three months HIV negative test is a good sign but not definite if not repeated at 7 months after the encounter. I have called the couples we have been playing with and told them about it. All of them did not report either a symptom but i cannot be sure about their HIV or other STD status. Since last week, i have been also experiencing sort of diarreah , not everyday , not frequent but i had 3 times in one week sort of not totally waterly stools. This happened 2 or 3 times. This week there is no diarreah .I have tried not to eat out for a week to see if that continues because my work obliges me to eat out a lot and it seems to work.

I have no other symptoms such as swollen glands, fever only some (hopefully) ocasional headache which has always been present when working more than usual. Dr Bob, I work 10 hours a day on a pc. I hope these rashes are really caused by this although no other work collegue has them and believe me there are many people here who work harder and longer hours. I have not a medical record other than being overweight (115 kilos) i have sleep apnea and use a c-pap device to help me breath easier . My pneumonologist told me there is no relation between sleep apnea and hand redness and adviced me to loose weight. I do smoke a lot (30 cigarettes a day) , i only drink socially alcohol ( rarelly, a glass of wine every two or three weeks).

Dr. Bob, I am married. Whatever the result of this I have decided to be 100% monogamous from now on, but If something has already passed to my wife, I am a killer! I have not talked with her much , but had not sex with her since St Valentines day! And we both want a baby.. I dont know what to do. If I talk to her my marriage is over. She is a strict Catholic and very conservative. In Greece where i live, no hospital or private helth center performs other HIV tests than Elisa and i dont know what generation tests are, how sensitive they are and if they way they do it is safe for someone to feel comfort about a negative result in three months. Sit and wait is not an option but now i am afraid this is the only thing i can do. The dermatologist gave me four days ago a 2 weeks therapy for Dehydration Dermatitis (or something like that, they say that i am very anxious , and my hands loose water because the are very wet)The therapy consists of applying twice a day a cortisone medicine (betnovate) mixed with Hydrovit (to help my skin keep the water inside) and some mild Bepanthol for the hours between. But if this skin rash persists in two weeks I have to visit the hospital again.

First question : If the redness fades away in two weeks I will be also afraid that we have hidden the sign but not cured the reason. Is that true ? In four days of therapy, i dont see any clear results yet but i think it is too early. My friends are joking because i type , drive, moove and touch things trying not to touch the red area in order not to disrupt the therapy. They say look , he drives and types like a gay person ! if only they knew )

Another question: A rash having been present for a month and more before the Elisa can be considered as a seroconversion symptom? Can a dermatological seroconcersion symptom be present for a month and the Elisa to remain negative for both HIV and Hepatitis?

Last question: If the redness of the hands were a symptom of syphilis how else would i understand that i have also to test for this one too? No syphilis symptom appear on my genitals or body but i dont know about my anus.. This is the area the sex toys have been used anyway. I cannot see there, but i dont feel anything.. About a week I have noticed also some red spots on my arms (very small ,4-5 in one arm, 2 in the other, not painful, not itching)I dont know if i had them before. I forgot to tell the dermatologist about that. I wish I knew what to do...maybe geting some psyciatric counseling would be great but i cannot either afford it and it wouldnt solve the problem if there is really an hiv problem . Please help me! Just replying this would be great

Response from Dr. Frascino

Hello Athens Guy,

Thanks for taking the time to write and share your good news. WOO-HOO! And congratulations! I'm also delighted you found the information you needed in the archives. I hope others anxiously waiting for a reply will search them as well. I do agree that being paralyzed by fear is particularly unhelpful! After all, yesterday is history; tomorrow, a mystery; but today, a gift. That's why it's called the "present!"

Stay well, Athens Guy. I'll toast your good health with a shot of ouzo!

Dr. Bob



Previous
Republican willing to switch...
Next
partner afraid of infecting me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement